Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Mar 31, 2025, 11:50 AM CDT for Coffee County, Dale County, Alabama. It was in force for 25 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2025, 11:50 AM CDT (16:50 UTC)
- Expired
- Mar 31, 2025, 12:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 11:50 AM CDT | TSTM WND DMG | Enterprise, AL | An oak tree was uprooted at Enterprise High School. |
| Mar 31, 11:51 AM CDT | TSTM WND DMG | 1 Nne Enterprise, AL | Trees were blown down on Cherry Hill Road, Pinehurst Dr, Sylvan Dr, and Janice Street according to a report on social media. |
| Mar 31, 12:13 PM CDT | TSTM WND DMG | 2 Ene Five Points, AL | A fallen tree resulted in a power outage via the Alabama Power outage map. |
| Mar 31, 12:15 PM CDT | TSTM WND DMG | Waterford, AL | Trees and power lines down at highways 123 and 134. |
| Mar 31, 12:23 PM CDT | TSTM WND DMG | Waterford, AL | Dale County 911 call center reports trees and power lines down at HWY 123 and CR 134. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 10:52 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 4.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 748 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted.
911
WFUS52 KTAE 311650
TORTAE
ALC031-045-311715-
/O.NEW.KTAE.TO.W.0005.250331T1650Z-250331T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
1150 AM CDT Mon Mar 31 2025
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Western Dale County in southeastern Alabama...
East central Coffee County in southeastern Alabama...
* Until 1215 PM CDT.
* At 1150 AM CDT, severe thunderstorms capable of producing a tornado
were located along a line extending from near New Brockton to near
Enterprise, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* These dangerous storms will be near...
Level Plains, Daleville, Fort Novosel, and Enterprise around 1155
AM CDT.
Ozark around 1200 PM CDT.
Other locations impacted by these tornadic storms include Hunt Field,
Waterford, Dean Church Road, Hooper Stage Field, Knox Field, Gerald,
Bagwells Crossroads, Lowe Army Heliport, Mabson, and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3153 8554 3128 8553 3131 8590 3141 8592
3146 8583
TIME...MOT...LOC 1650Z 267DEG 32KT 3139 8588 3133 8587
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21-WD1 follow-up statement
080
WWUS52 KTAE 311701
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1201 PM CDT Mon Mar 31 2025
ALC031-311710-
/O.CAN.KTAE.TO.W.0005.000000T0000Z-250331T1715Z/
Coffee AL-
1201 PM CDT Mon Mar 31 2025
...THE TORNADO WARNING FOR EAST CENTRAL COFFEE COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Alabama.
&&
LAT...LON 3129 8553 3132 8577 3134 8578 3136 8578
3139 8574 3145 8554
TIME...MOT...LOC 1700Z 265DEG 33KT 3134 8574
$$
ALC045-311715-
/O.CON.KTAE.TO.W.0005.000000T0000Z-250331T1715Z/
Dale AL-
1201 PM CDT Mon Mar 31 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 PM CDT FOR CENTRAL
DALE COUNTY...
At 1200 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Level Plains, or near Daleville, moving east at 40
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Newton, Daleville, Ozark, and Fort Novosel around 1205 PM CDT.
Pinckard around 1210 PM CDT.
Other locations impacted by this tornadic thunderstorm include Ewell,
Hunt Field, Waterford, Dean Church Road, Knox Field, Hanchey Field,
Bagwells Crossroads, Lowe Army Heliport, Klondyke Hill, and Kelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3129 8553 3132 8577 3134 8578 3136 8578
3139 8574 3145 8554
TIME...MOT...LOC 1700Z 265DEG 33KT 3134 8574
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
21-WDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Mar 31, 10:33 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 31, 10:33 AM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1133 AM EDT Mon Mar 31 2025
...New UPDATE...
.UPDATE...
Issued at 1124 AM EDT Mon Mar 31 2025
Fog and low stratus has been stubborn this morning along the
Panhandle Coast and interior zones across Alabama. Some breaks
were developing across our southwest Georgia counties. Overall,
hi-res guidance has come in somewhat less aggressive in convective
activity for this afternoon. However, favorable lapse rates aloft
still support a somewhat conditional threat of severe weather if
instability can materialize. The main concerns will be damaging
wind gusts around 60 mph in any severe storms. Additionally, some
hail and tornado concerns are present, but these would mostly
likely exist in any storms that can form ahead of the primary
squall line.
&&
.NEAR TERM...
(Today and tonight)
Issued at 247 AM EDT Mon Mar 31 2025
Other than some early morning fog, the main hazard today is an
approaching squall line west of the area. The overall thinking has
not really changed much since yesterday. The SPC has maintained
an Enhanced Risk of severe storms across a large portion of the
area, driven mainly by the potential for damaging straight line
wind gusts. Secondary threats include a brief tornado or two and
isolated instances of large hail. Looking at forecast soundings
ahead of the line, instability is forecast to be plentiful in our
area with surface based CAPE values in the 2000-3000 j/kg range on
the overnight HRRR runs. Point soundings for Dothan at 1 pm CT on
multiple models also show steep mid-level lapse rates and 30-40
knots of deep layer shear. This should be enough to sustain an
organized cluster or line of storms into the western part of the
forecast area. In addition, DCAPE values in the 700-800 j/kg range
could give a boost to the damaging wind potential, despite
somewhat weaker low level winds. There is still some question as
to how far east the line will hold together as the best dynamics
lift north of the area. However, decent instability and DCAPE
values are forecast to exist through the forecast area, which will
help sustain a wind threat with the line as it progresses
eastward through the afternoon.
Potential limiting factors include the possibility that morning
low clouds and fog linger slightly longer than expected and cut
into the instability for this afternoon. In addition, dynamics
gradually weaken with time as the system pushes eastward.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 247 AM EDT Mon Mar 31 2025
The showers and thunderstorms of Monday's system will have
cleared out of the area by the start of this short term. The
parent cold front will be pushing through the Tri-State region
Tuesday morning, allowing skies to begin clearing by the
afternoon. There may be a few lingering showers on Tuesday along
the cold front, but any strong to severe storms are unlikely as
there will be limited instability to work with. PoPs for Tuesday
are minimal ranging around 10-20 percent. We can expect
southwesterly flow aloft to quickly return Wednesday, keeping our
dewpoints in the 60s, and our temperatures warm in the mid to
upper 80s for Tuesday's and Wednesday's highs. Our eastern-most
counties may have temperatures reach 90 degrees on Wednesday.
Expect overnight lows in the mid to upper 60s.
&&
.LONG TERM...
(Thursday through Sunday)
Issued at 247 AM EDT Mon Mar 31 2025
Upper level high pressure extending from northeast of the Bahamas
will keep us high and dry for the long term heading into the
weekend. Afternoon temperatures will remain above normal with
highs in the mid to upper 80s, with our eastern counties
experiencing the low 90s. Overnight lows will range in the
mid-60s.
As we approach the end of the long term period, there is an upper
level shortwave trough with an attending cold front ahead of it.
Showers and thunderstorms will be possible along the line of the
cold front, which would bring our next chance for precipitation.
For now, PoPs ranges from 40-60 percent on Sunday. Given that this
is several days away, there is much uncertainty in regards to
timing, storm mode, and potential severe hazards. We will provide
updates as confidence increases.
&&
.AVIATION...
(12Z TAFS)
Issued at 554 AM EDT Mon Mar 31 2025
Messy conditions are expected today with low ceilings and areas of
fog this morning. The fog will lift later this morning, and ceilings
will lift somewhat. However, a line of showers and thunderstorms is
expected to push through the area this afternoon, and a few of the
storms could be severe. In general, VFR conditions are not expected
for any significant length of time today.
&&
.MARINE...
Issued at 247 AM EDT Mon Mar 31 2025
Dense fog is expected to continue through the mid-morning hours
for our marine zones, particularly the near-shore zones.
A line (or broken line) of showers and thunderstorms are expected
to move through our marine zones through the day Monday. Some
storms may be strong to severe with gusty winds, large hail, and a
few waterspouts are possible. The storms should clear out by this
evening as the cold front moves through, leading to a period of
light winds and seas for Tuesday into Wednesday. Southeasterly
flow will increase for Thursday leading to Cautionary to near-
Advisory level conditions.
&&
.FIRE WEATHER...
Issued at 247 AM EDT Mon Mar 31 2025
A cold front will move through today with a round of showers and
thunderstorms for most areas. MinRH values through the next few
days look to remain above critical thresholds. There are currently
no fire weather concerns.
&&
.HYDROLOGY...
Issued at 247 AM EDT Mon Mar 31 2025
Showers and thunderstorms are expected today, but is forecast to
be a quick-moving system. Rain amounts are expected to be around
an inch or less. With no other substantial rain expected for the
rest of the week, there are no flooding concerns.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 79 64 83 65 / 70 30 20 0
Panama City 74 65 79 66 / 80 30 20 0
Dothan 76 62 82 64 / 90 20 10 0
Albany 77 61 83 63 / 90 30 10 0
Valdosta 80 65 84 64 / 70 40 20 0
Cross City 79 64 83 63 / 30 20 10 0
Apalachicola 74 65 75 66 / 60 30 20 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Dense Fog Advisory until 1 PM EDT /noon CDT/ this afternoon for
FLZ108-112-114-115.
High Rip Current Risk through late tonight for FLZ108-112-114-
115.
GA...None.
AL...None.
GM...Dense Fog Advisory until noon CDT today for GMZ735.
High Rip Current Risk through late tonight for GMZ735.
&&
NEAR TERM...DVD
SHORT TERM...Montgomery
LONG TERM....Montgomery
AVIATION...DVD
MARINE...Montgomery
FIRE WEATHER...DVD
HYDROLOGY...MontgomeryIn the hours before
Special weather statement, Mar 31, 11:04 AM CDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1104 AM CDT Mon Mar 31 2025
ALZ065>069-FLZ007>010-108-311645-
Dale AL-Henry AL-Coffee AL-Geneva AL-Houston AL-Holmes FL-
Central Walton FL-South Walton FL-North Walton FL-Washington FL-
1104 AM CDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...NORTHWESTERN HENRY...
COFFEE...GENEVA...NORTHWESTERN HOUSTON...WALTON...HOLMES AND
NORTHWESTERN WASHINGTON COUNTIES THROUGH 1145 AM CDT...
At 1103 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Dozier to near Bagdad.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eglin Air Force Base, Carl Folsom A/p, Cerrogordo, Black, Gritney,
Rock Hill, Pleasant Ridge, Knox Hill, Piney Grove, Four Mile Village,
Caney Creek, Miller Crossroads, Earlytown, Spears, Alberton,
Skipperville, Weeks, Bethlehem, Bagwells Crossroads, and Slocomb.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 500 PM CDT for
southeastern Alabama...and the Panhandle of Florida.
&&
LAT...LON 3038 8633 3042 8631 3039 8611 3047 8613
3050 8620 3046 8639 3099 8639 3100 8619
3153 8619 3154 8614 3162 8615 3162 8542
3171 8542 3170 8535 3098 8562 3024 8614
3031 8639 3040 8639
TIME...MOT...LOC 1603Z 267DEG 40KT 3141 8626 3056 8704
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
21-WDSpecial weather statement, Mar 31, 11:42 AM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1242 PM EDT Mon Mar 31 2025
ALZ065>069-FLZ007>012-108-112-GAZ120-121-311730-
Coffee AL-Geneva AL-Houston AL-Dale AL-Henry AL-Inland Bay FL-
South Walton FL-North Walton FL-Coastal Bay FL-Holmes FL-
Central Walton FL-Jackson FL-Washington FL-Clay GA-Quitman GA-
1242 PM EDT Mon Mar 31 2025
...STRONG THUNDERSTORMS WILL IMPACT DALE...HENRY...COFFEE...GENEVA...
HOUSTON...WESTERN JACKSON...BAY...WALTON...HOLMES...WASHINGTON...
NORTHWESTERN CLAY AND SOUTHWESTERN QUITMAN COUNTIES THROUGH 130 PM
EDT/1230 PM CDT/...
At 1241 PM EDT/1141 AM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 9 miles west of Ariton to 9
miles northwest of De Funiak Springs to 14 miles south of Mary
Esther. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hiland Park, Eglin Air Force Base, Whitehead Crossroads, Carl Folsom
A/p, Bradford, Cerrogordo, Gulf Resort Beach, Black, Gritney, Rock
Hill, Merritts Crossroads, Pleasant Ridge, Thomas Mill Creek, Knox
Hill, Piney Grove, Four Mile Village, Caney Creek, Miller Crossroads,
Earlytown, and Spears.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 600 PM EDT/500 PM
CDT/ for southeastern Alabama...the Panhandle of Florida...and
southwestern Georgia.
&&
LAT...LON 3039 8639 3042 8632 3039 8611 3050 8620
3046 8639 3099 8639 3100 8619 3133 8620
3162 8611 3162 8542 3171 8542 3170 8522
3177 8512 3184 8514 3186 8505 3068 8528
3057 8538 2998 8564 3022 8605 3031 8639
TIME...MOT...LOC 1641Z 272DEG 39KT 3155 8586 3081 8626 3020 8669
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 11:04 AM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva | 41 min |
| Mar 31, 11:42 AM CDT | Special Weather Statement | TAE | Coffee, Dale, Geneva, Henry, Houston | 48 min |
| Mar 31, 11:58 AM CDT | Severe Thunderstorm Warning | TAE | Geneva, Houston | 62 min |
| Mar 31, 12:15 PM CDT | Tornado Warning | TAE | Dale, Henry | 30 min |
| Mar 31, 12:22 PM CDT | Severe Thunderstorm Warning | TAE | Dale, Geneva, Henry, Houston | 38 min |
| Mar 31, 12:32 PM CDT | Tornado Warning | TAE | Henry, Houston | 28 min |
| Mar 31, 12:58 PM CDT | Severe Thunderstorm Warning | TAE | Henry, Houston | 62 min |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.